Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Apr 24, 2002, 4:02 AM CDT for Price County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 4:02 AM CDT (09:02 UTC)
- Expired
- Apr 24, 2002, 4:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 240902 SVRDLH WIC099-240945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRICE COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 445 AM CDT * AT 400 AM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF PARK FALLS TO 24 MILES NORTHWEST OF ABBOTSFORD...MOVING NORTHEAST AT 45 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... CATAWBA AROUND 405 AM CDT PHILLIPS AROUND 410 AM PRENTICE AROUND 415 AM DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT WED APR 24 2002 FORECAST FOCUS WILL BE CHANGING PRECIPITATION WITH FRONTAL SYSTEM TODAY. AVN AND ETA VERIFYING WELL THIS MORNING. THE BEST SO FAR IS THE ETA ESPECIALLY WITH POP COVERAGE. DONT THINK THIS WILL LAST LONG AS THE AVN SHOULD SHOW BETTER RESULTS IN THIS CATEGORY LATER THIS MORNING. BASICALLY WENT WITH A MIXTURE OF THE TWO. CLOUD COVER SHOULD KEEP TEMPS STEADY THIS MORNING IN THE NEUTRAL ADVECTION AREAS. THEN THE CAA BEGINS FROM WEST TO EAST AS THE MORNING PROGRESSES. 850 TEMPS COOL THE MOST AND DEEP ENOUGH COOLING SHOULD SUPPORT A MIXTURE OF RAIN AND SNOW BEFORE BECOMING ALL SNOW. WRAP AROUND MOISTURE WILL FOLLOW BEHIND THE FRONT LATE TONIGHT. SNOW SHOWERS SHOULD GRADUALLY MAKE THEIR WAY INTO THE BORDER COUNTRY TO KEEP CHANCE POPS OVER THE NORTHERN TIER COUNTIES. WILL CONTINUE WITH SLIGHT CHANCE REST OF AREA. 00Z ETA ROS RUN SHOWS DECREASING POPS FROM 18Z TO 06Z THEN INCREASES THEM AGAIN WITH WRAP AROUND FOR INL. THIS IS IN LINE WITH CURRENT AND EXPECTED TREND. GRADIENT IS TIGHTENING BEHIND COLD FRONT THIS MORNING. WINDS CURRENTLY 15-25 MPH. WILL INCREASE SUSTAINED WINDS TO 20 TO 30 MPH. ETAROS7 TERICK KDLH 240545 INL ETA ROS GUIDANCE 04/24/2002 0000UTC WKDY WED THU FRI DATE /APR 24 /APR 25 /APR 26 HOUR 03 06 09 12 15 18 21 00 03 06 09 12 15 18 21 00 03 06 09 12 MNMX 33( 27) 35( 51) 21( 21) 33( 33) 22 TEMP 56 51 49 37 32 33 33 34 31 24 21 22 23 27 32 32 27 25 23 22 DWPT 43 44 46 36 29 22 19 18 12 07 17 18 13 10 10 10 10 10 10 10 CLDS O B4 O1 O< O1 O4 O4 O5 B5 B6 O2 O1 B4 B6 CL CL CL CL CL S CLHT 12 37 11 08 11 35 40 46 51 62 17 14 39 56 00 00 00 00 00 15 TMPO 18 08 06 08 30 35 40 45 45 14 10 25 40 TTSK OV OV OV OV OV OV OV OV MC MC OV OV OV MC CL CL CL CL CL PC VSBY P6 P6 06 P6 06 P6 P6 P6 P6 P6 06 06 P6 P6 P6 P6 P6 P6 P6 P6 OBVS -R -S -S -S WDIR 17 17 21 31 31 30 29 29 29 29 28 29 30 30 31 31 29 29 29 28 WSPD 12 13 07 14 14 16 15 15 16 17 14 17 19 19 18 15 08 07 06 04 PP06 15 53 40 18 9 43 30 0 0 0 PP12 46 41 39 24 0 TTPP 00 00 23 03 01 00 00 00 00 00 00 01 01 00 00 00 00 00 00 00 PTYP RA SN SN SN SN .DLH...NONE. T.ERICKSON/DAP
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.